Alert archive / California / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 10, NWS Eureka, CA
NWS Eureka, CA issued this severe thunderstorm warning at Jul 31, 2025, 6:11 PM PDT for Trinity County, California. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2025, 6:11 PM PDT (01:11 UTC)
- Expired
- Jul 31, 2025, 7:00 PM PDT
- In force
- 49 min
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Trinity County, CA
The radar
The Medford radar (KMAX), 95 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 1.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 689 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 2565 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
563
WUUS56 KEKA 010111
SVREKA
CAC105-010200-
/O.NEW.KEKA.SV.W.0010.250801T0111Z-250801T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Eureka CA
611 PM PDT Thu Jul 31 2025
The National Weather Service in Eureka has issued a
* Severe Thunderstorm Warning for...
Northern Trinity County in northwestern California...
* Until 700 PM PDT.
* At 611 PM PDT, a severe thunderstorm was located 10 miles north of
Carrville, or 33 miles north of Weaverville. This storm was nearly
stationary.
HAZARD...60 mph wind gusts and small hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Mainly rural areas of Northern Trinity County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.
&&
LAT...LON 4119 12280 4124 12274 4126 12272 4128 12271
4128 12270 4123 12260 4113 12271
TIME...MOT...LOC 0110Z 306DEG 1KT 4121 12271
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JLW1 follow-up statement
567
WWUS56 KEKA 010200
SVSEKA
Severe Weather Statement
National Weather Service Eureka CA
700 PM PDT Thu Jul 31 2025
CAC105-010210-
/O.EXP.KEKA.SV.W.0010.000000T0000Z-250801T0200Z/
Trinity CA-
700 PM PDT Thu Jul 31 2025
...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR NORTHERN TRINITY
COUNTY...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.
&&
LAT...LON 4119 12280 4124 12274 4126 12272 4128 12271
4128 12270 4123 12260 4113 12271
TIME...MOT...LOC 0111Z 306DEG 1KT 4121 12271
$$
JLWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:23 PM PDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jul 31, 2:23 PM PDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
223 PM PDT Thu Jul 31 2025
.SYNOPSIS...Chance of thunderstorms over the interior of Northwest
California through Friday. Storms may produce gusty outflow winds,
heavy rain and hail. Interior thunderstorms will be possible over
the weekend, primarily on Sunday.
&&
.DISCUSSION...
A mid-level cyclonic circulation was located to the NE of our
forecast area today with wrap convection developing over the
peripheries of Del Norte and Trinity Counties. So far deep moist
convection and thunderstorms have been just outside the borders
with Siskiyou, Shasta and Tehama Counties with generally SW and W
storm motions. CAPE, high EL's and inverted-V profiles remain
sufficient for pulsed type storms again today across Trinty
County. Convective allowing models from the HREF continue to show
clustering of 45-50dBz paint-balls over Trinity County. A few
members from the HREF continues to indicate heavy precip rates
over 0.40in/hr over northern Trinity late today into early
evening. Short-fused warnings for hail, heavy rain and outflow
winds may be necessary again today. Deep moist convection will
probably wane quickly after 8 PM this evening with loss of
daytime heating.
Friday will also feature another round of thunderstorms, confined
to mostly the northern Trinity mountains and eastern fringes of Del
Norte and NE Humboldt along the Siskiyou county border. Potential
for thunderstorms decreases substantially on Saturday with drier
westerly flow spreading across the area and higher 500mb heights.
A colder trough will approach on Sunday bringing yet another round
of showers and thunderstorms to the interior mountains. Otherwise,
this trough will bring cooler temps and gusty westerly and
northwesterly winds Sun into Mon.
Interior temperatures will likely begin to warm by mid next week.
How warm remains uncertain. 500mb heights pump up to 588DM or
more by late next week and suspect some of the typically hot
valley locations will reach or exceed 100F. The risk for a long
duration heat wave may be mitigated by persistent and frequent
troughs busting down on the ridge from the NW. Deterministic
models are starting to indicate a flow pattern favorable for more
interior convection and thunderstorms late next week with a closed
500mb circulation offshore the California coast and ESE winds aloft.
&&
.AVIATION...
With probabilities of ceilings lifting out of IFR this afternoon,
you can expect improving flight categories well into the evening.
This is also being verified with observations at the airports of
KACV and KCEC. Overcasts skies around 1000 feet will break and
scatter out, further improving visual and optical conditions
through at least 3-4z. Northerly winds dominate through the TAF
period at or below 10kts with gusts a few kts higher than the
sustained winds. Expect IFR conditions to return tonight(3-4z)
with almost a 60% chance of ceilings <500 feet at KCEC and KACV
likely dropping ceilings sooner.
&&
.MARINE...
Northerly winds will remain enhanced today through Friday in the southern
waters. Northern waters will slightly decrease today, mostly below
21 kts. Locally stronger winds with gale force gusts are expected
in areas downwind of Cape Mendocino. Short period wind waves will
persist over 7 feet in windy areas today. Stronger than normal tidal
currents and lingering surges from the tsunami may continue in harbors
and channel inlets today, especially in Crescent City.
&&
.FIRE WEATHER...Isolated to scattered thunderstorms are expected
again this afternoon and early evening, mostly over Trinty County
(fire weather zone 283). Isolated strikes are possible on the
eastern periphery of Del Norte and Humboldt Counties, but SW flow
aloft and westerly storm motion will likely keep the lightning
activity isolated at best. Storms have been producing precipitation,
rain and hail. Rain gauges and other reports revealed mostly below
one tenth of an inch, but there have been much higher amounts on
the order of 1" or more. There have been some isolated new fire
starts too with drier strikes. Thus we will continue to include a
headline in the fire weather forecast for isolated to scattered
thunderstorms and possible new ignitions. Another trough will
approach on Friday in the SW flow aloft. This should maintain the
threat for storms and isolated dry strikes for the Klamath
Mountain, mostly in Trinity County. Temperatures aloft and
stability will likely increase on Saturday and result in a
significant reduction in thunderstorms probabilities for our
forecast area. A short wavelength trough will approach on Sunday
and then progress across the area Sunday night. Granted the
trough may slow down and arrive as late as Monday. This trough
will bring another round of showers and thunderstorms for the
Klamath Mountains. This trough on Sunday will likely induce
stronger westerly to northwest winds for our typically dry and
windy areas; Lake, southern Mendocino and eastern Trinity.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 PM PDT Friday for PZZ455-475.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngIn the hours before
Special weather statement, Jul 31, 4:25 PM PDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Eureka CA
425 PM PDT Thu Jul 31 2025
CAZ107-010000-
Northern Trinity CA-
425 PM PDT Thu Jul 31 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL TRINITY COUNTY UNTIL 5
PM PDT...
At 425 PM PDT, Doppler radar was tracking a strong thunderstorm near
Junction City, or 8 miles southwest of Weaverville, moving northeast
at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Weaverville, Douglas City and Lewiston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4063 12307 4066 12311 4066 12310 4067 12310
4081 12297 4069 12282 4061 12303 4063 12306
TIME...MOT...LOC 2325Z 234DEG 7KT 4067 12303
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JBSpecial weather statement, Jul 31, 4:30 PM PDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Eureka CA
430 PM PDT Thu Jul 31 2025
CAZ107-010000-
Northern Trinity CA-
430 PM PDT Thu Jul 31 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN TRINITY COUNTY
UNTIL 5 PM PDT...
At 430 PM PDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Carrville, or 34 miles northeast of Weaverville,
moving northeast at 15 mph.
HAZARD...Wind gusts up to 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Mainly rural areas of Northeastern Trinity County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4114 12267 4121 12280 4124 12276 4125 12273
4127 12271 4129 12265 4133 12264 4133 12259
4136 12259 4137 12257 4136 12255 4134 12254
4134 12251 4132 12248 4131 12250 4129 12250
4128 12251 4125 12251 4124 12252 4121 12252
TIME...MOT...LOC 2330Z 225DEG 13KT 4122 12269
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JBSpecial weather statement, Jul 31, 4:41 PM PDT, 1 hour 30 minutes before
Special Weather Statement National Weather Service Eureka CA 441 PM PDT Thu Jul 31 2025 CAZ107-010015- Northern Trinity CA- 441 PM PDT Thu Jul 31 2025 ...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TRINITY COUNTY UNTIL 515 PM PDT... At 441 PM PDT, Doppler radar was tracking a strong thunderstorm 6 miles south of Douglas City, or 11 miles east of Hayfork, moving north at 5 mph. HAZARD...Wind gusts up to 40 mph and half inch size hail. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Minor damage to outdoor objects is possible. Locations impacted include... Douglas City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 4049 12287 4053 12299 4067 12295 4062 12276 TIME...MOT...LOC 2341Z 202DEG 6KT 4056 12292 MAX HAIL SIZE...0.50 IN MAX WIND GUST...40 MPH JB
Special weather statement, Jul 31, 4:43 PM PDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Eureka CA
443 PM PDT Thu Jul 31 2025
CAZ107-010015-
Northern Trinity CA-
443 PM PDT Thu Jul 31 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL TRINITY COUNTY
UNTIL 515 PM PDT...
At 443 PM PDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Weaverville, moving northeast at 10 mph.
HAZARD...Wind gusts up to 30 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Mainly rural areas of East Central Trinity County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Trinity Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4079 12284 4089 12289 4099 12271 4087 12263
4086 12263 4086 12264 4085 12264 4084 12266
4083 12266 4083 12267 4082 12266
TIME...MOT...LOC 2343Z 245DEG 9KT 4086 12280
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
JBSpecial weather statement, Jul 31, 5:12 PM PDT, 59 minutes before
Special Weather Statement
National Weather Service Eureka CA
512 PM PDT Thu Jul 31 2025
CAZ107-010045-
Northern Trinity CA-
512 PM PDT Thu Jul 31 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL TRINITY COUNTY
UNTIL 545 PM PDT...
At 512 PM PDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Weaverville, moving east at 15 mph.
HAZARD...Wind gusts up to 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Mainly rural areas of East Central Trinity County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
If on or near Trinity Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4080 12288 4090 12293 4099 12269 4086 12263
4085 12264 4084 12266 4083 12266 4083 12267
4082 12266
TIME...MOT...LOC 0012Z 253DEG 13KT 4087 12285
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JBSpecial weather statement, Jul 31, 5:43 PM PDT, 28 minutes before
Special Weather Statement
National Weather Service Eureka CA
543 PM PDT Thu Jul 31 2025
CAZ107-010115-
Northern Trinity CA-
543 PM PDT Thu Jul 31 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN TRINITY COUNTY
UNTIL 615 PM PDT...
At 543 PM PDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Coffee Creek, or 34 miles north of Weaverville,
moving northeast at 15 mph.
HAZARD...Wind gusts up to 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Mainly rural areas of Northeastern Trinity County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4112 12270 4120 12280 4123 12278 4125 12273
4127 12271 4129 12265 4133 12264 4133 12259
4134 12258 4136 12259 4137 12257 4136 12255
4134 12254 4134 12250 4133 12250 4132 12248
4131 12250 4129 12250 4128 12251 4123 12251
TIME...MOT...LOC 0042Z 226DEG 12KT 4122 12272
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
MKKThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 5:12 PM PDT | Special Weather Statement | EKA | Trinity | 33 min |
| Jul 31, 5:43 PM PDT | Special Weather Statement | EKA | Siskiyou | 32 min |
| Jul 31, 7:21 PM PDT | Special Weather Statement | EKA | Siskiyou | 24 min |
| Jul 31, 7:42 PM PDT | Special Weather Statement | EKA | Shasta | 33 min |
| Aug 1, 1:29 PM PDT | Special Weather Statement | EKA | Trinity | 31 min |
| Aug 1, 2:00 PM PDT | Special Weather Statement | EKA | Trinity | 30 min |
| Aug 1, 2:18 PM PDT | Special Weather Statement | EKA | Trinity | 27 min |
| Aug 1, 2:25 PM PDT | Special Weather Statement | EKA | Del Norte | 35 min |
| Aug 1, 2:30 PM PDT | Special Weather Statement | EKA | Trinity | 30 min |
| Aug 1, 2:34 PM PDT | Special Weather Statement | EKA | Siskiyou | 26 min |
| Aug 1, 2:50 PM PDT | Special Weather Statement | EKA | Trinity | 25 min |
| Aug 1, 3:00 PM PDT | Special Weather Statement | EKA | Trinity | 30 min |
| Aug 1, 3:07 PM PDT | Special Weather Statement | EKA | Trinity | 23 min |
| Aug 1, 3:13 PM PDT | Severe Thunderstorm Warning | EKA | Trinity | 32 min |
| Aug 1, 3:38 PM PDT | Special Weather Statement | EKA | Trinity | 22 min |
| Aug 1, 3:49 PM PDT | Special Weather Statement | EKA | Trinity | 26 min |
| Aug 1, 3:51 PM PDT | Special Weather Statement | EKA | Trinity | 24 min |
| Aug 1, 4:07 PM PDT | Special Weather Statement | EKA | Trinity | 23 min |
| Aug 1, 4:32 PM PDT | Special Weather Statement | EKA | Trinity | 13 min |
| Aug 1, 4:44 PM PDT | Special Weather Statement | EKA | Trinity | 31 min |
| Aug 1, 4:58 PM PDT | Special Weather Statement | EKA | Trinity | 32 min |
Nearby
Severe Thunderstorm Warnings in California, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.